Alert archive / Florida / Marine Weather Statements in 2007

Marine Weather Statement 13, NWS Miami, FL

March 15, 2007

NWS Miami, FL issued this marine weather statement at Mar 15, 2007, 7:51 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2007, 7:51 AM EDT (11:51 UTC)
Expired
Mar 15, 2007, 6:39 PM EDT
In force
11 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS72 KMFL 151151
MWSMFL

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
751 AM EDT THU MAR 15 2007

AMZ650-651-152300-
/X.NEW.KMFL.MA.S.0013.070315T1151Z-070315T2300Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
751 AM EDT THU MAR 15 2007

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY...

THE COMBINATION OF SOUTHEAST WINDS OF 15 TO 20 MPH AND LOW TIDES
WILL PRODUCE A HIGH RISK OF RIP CURRENTS ALONG THE EAST COAST
BEACHES OF SOUTH FLORIDA TODAY.

RIP CURRENTS ARE THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
THEY CAN OVERPOWER EVEN THE MOST EXPERIENCED OF SWIMMERS.
RESIDENTS AND VISITORS ARE ADVISED NOT TO ENTER THE WATER DUE TO
THE DANGERS THESE STRONG CURRENTS OF WATER POSE.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. 

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO
MOVE DIRECTLY TOWARD SHORE. INSTEAD, MOVE SIDEWAYS ACROSS THE RIP
CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO
LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS WHERE THE
FORCE WEAKENS THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE
CURRENT.

$$

BAXTER
1 follow-up statement
000 
FZUS72 KMFL 152239
MWSMFL

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
639 PM EDT THU MAR 15 2007

AMZ650-651-161200-
/X.CAN.KMFL.MA.S.0013.000000T0000Z-070315T2300Z/
/X.NEW.KMFL.MA.S.0014.070315T2300Z-070316T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
639 PM EDT THU MAR 15 2007

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES TONIGHT...

THE COMBINATION OF SOUTHEAST WINDS OF 15 TO 20 MPH AND LOW TIDES
WILL PRODUCE A HIGH RISK OF RIP CURRENTS ALONG THE EAST COAST
BEACHES OF SOUTH FLORIDA THROUGH TONIGHT AND INTO FRIDAY MORNING.

RIP CURRENTS ARE THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. THEY CAN OVERPOWER EVEN THE MOST EXPERIENCED OF
SWIMMERS. RESIDENTS AND VISITORS ARE ADVISED NOT TO ENTER THE
WATER DUE TO THE DANGERS THESE STRONG CURRENTS OF WATER POSE.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO
MOVE DIRECTLY TOWARD SHORE. INSTEAD... MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE
IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS WHERE
THE FORCE WEAKENS THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY
FROM THE CURRENT.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. 

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO
MOVE DIRECTLY TOWARD SHORE. INSTEAD, MOVE SIDEWAYS ACROSS THE RIP
CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO
LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS WHERE THE
FORCE WEAKENS THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE
CURRENT.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this marine weather statement went out at Mar 15, 5:33 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 15, 5:33 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
533 AM EDT THU MAR 15 2007

.DISCUSSION...
THE LATEST SUITE OF MODEL GUIDANCE SEEMS TO BE MORE CONSISTENT NOW
WITH THE CURRENT SYNOPTIC CONDITIONS AND THE PREVIOUSLY WELL
ADVERTISED FRONTAL PASSAGE THIS WEEKEND. CURRENT WATER VAPOR IS IN
LINE WITH CURRENT GUIDANCE INDICATING THE MID TO UPPER LEVEL LOW
IS JUST BEGINNING TO ENTER THE NORTHERN GULF AND THERE ARE FLARE
UPS IN CONVECTION OVER THE NORTHER GULF. AS IT CONTINUES TO MOVE
ESE TODAY...IT WILL BEGIN TO HAVE SOME INFLUENCE ON SOUTH FLORIDA
WEATHER. BUT ALL INDICATIONS ARE THAT ONLY SCATTERED SHOWER
ACTIVITY IS EXPECTED OVER THE REGION...WITH MAINLY 30 POPS ACROSS
THE BOARD. THUNDERSTORM ACTIVITY IS EXPECTED TO BE LIMITED AND
CONFINED TO INTERIOR AND WESTERN PORTIONS OF SOUTH FLORIDA THIS
AFTERNOON...WITH A COMBINATION OF SEA BREEZE CONVERGENCE AND DAY
TIME HEATING. INSPECTION OF MODEL SOUNDINGS INDICATE THAT THE
INGREDIENTS FOR HEAVY RAIN OR SIGNIFICANT CONVECTION IS NOT
EXPECTED TODAY...I.E. THE LOW LEVEL SHEAR PROFILE IS UNFAVORABLE,
THERE IS LIMITED CAPE AND UPPER LEVEL DIVERGENCE IS NOT
SIGNIFICANT.

A LOW IS FORECAST TO DEVELOP ACROSS GEORGIA AND THE CAROLINAS ON
FRIDAY...WITH THE TRAILING COLD FRONT EXPECTED TO BE SWEEPING
ACROSS THE NORTHERN HALF OF THE FLORIDA PENINSULA. A PRE-FRONTAL
TROUGH IS FORECAST TO SWEEP THROUGH SOUTH FLORIDA ON FRIDAY AND
THE FRONTAL PASSAGE ITSELF LATE FRIDAY INTO EARLY SATURDAY. WHILE
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST...DYNAMICAL
FACTORS AGAIN DO NOT SUPPORT SIGNIFICANT CONVECTION. IN ADDITION
THE FRONT SHOULD SWEEP THROUGH FAST ENOUGH THAT RAINFALL AMOUNTS
SHOULD NOT BE SIGNIFICANT.

BY SUNDAY MINIMUM TEMPERATURES ARE FORECAST TO BE UPPER 40S IN THE
WESTERN INTERIOR AND RANGING TO MID TO UPPER 50S EASTERN METRO
AREAS...WELL BELOW CLIMATOLOGY BUT NOT APPROACHING ANY RECORD LOWS.

&&

.AVIATION...

ISOLD SHOWERS WITH CEILINGS BRIEFLY LOWERING TO 3 TO 4 KFT AND VIS
ARND 4-5 MILES WILL AFFECT EASTERN TERMINALS DURING THE EARLY MORNING
HOURS. VFR CONDITIONS ARE EXPECTED OVR APF THROUGH THE EARLY MORNING
HOURS.

MODERATE SE FLOW WILL HELP TO KEEP MOST AFTERNOON SHRA/TSTMS WELL
INLAND AND AWAY FROM THE EASTERN TERMINALS...SO WILL ONLY MENTION
VCSH DURING THE AFTERNOON. LATEST MESOSCALE MODEL INDICATE SEA
BREEZE WILL DEVELOP OVER WEST COAST WITH ENHANCED CONVERGENCE WELL
INLAND...KEEPING APF FREE OF PRECIP FOR THE AFTERNOON.
&&

.MARINE...
WINDS ARE FORECAST TO BECOME NORTHERLY IN THE 15 TO 20 KNOT RANGE LATE
SATURDAY INTO SUNDAY WITH GULF STREAM SEAS EXPECTED TO INCREASE
LATE SATURDAY AND EARLY SUNDAY TO THE 8 TO 10 FOOT RANGE. BUT THE
TIMING ASPECTS WILL LIKELY CHANGE WITH FURTHER CHANGES IN
GUIDANCE AND ADJUSTMENTS TO FRONTAL PASSAGE TIMING.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS TODAY OR FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  81  68  83  62 / 30 20 50 40
FORT LAUDERDALE  80  70  82  63 / 30 20 40 40
MIAMI            82  69  84  64 / 30 20 40 40
NAPLES           83  67  82  62 / 30 20 50 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...60/BD
SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Mar 15, 5:06 AM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
506 AM EDT THU MAR 15 2007

FLZ063-066>075-152100-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
458 AM EDT THU MAR 15 2007

...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY...
...SCATTERED THUNDERSTORMS OVER INTERIOR SECTIONS THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: SOUTHEAST WINDS OF 10 TO 15 KNOTS COMBINED WITH A
LOW TIDE AROUND NOON WILL RESULT IN A MODERATE RISK OF RIP
CURRENTS ALONG THE ATLANTIC COAST BEACHES OF PALM BEACH, BROWARD
AND MIAMI-DADE COUNTIES TODAY.

THUNDERSTORMS: INCREASING MOISTURE AND INSTABILITY ACROSS
MAINLAND SOUTH FLORIDA AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM
WILL RESULT IN SCATTERED THUNDERSTORMS TODAY MAINLY ACROSS
INTERIOR SECTIONS. THE MAIN HAZARD ASSOCIATED WITH THESE STORMS
WILL BE CLOUD TO GROUND LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT IS EXPECTED TO MOVE THROUGH MAINLAND SOUTH FLORIDA
FRIDAY NIGHT AND EARLY SATURDAY MORNING. NORTHERLY WINDS BEHIND
THE FRONT WILL INCREASE SEAS IN THE COASTAL WATERS ESPECIALLY
SATURDAY AND SUNDAY. SEAS BUILDING AS HIGH AS 10 FEET ARE EXPECTED
IN THE GULF STREAM LATE SATURDAY AFTERNOON PERSISTING INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 6:39 PM EDTMarine Weather StatementMFL13 hr

Nearby

Marine Weather Statements in Florida, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.